Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Pumping blood?? WTF is going on??

I have been pumping almost exclusively for a week now due to a horrible case of Thrush in both me & my son (he wont eat off the breast at all). The pumping has been going fine & we're being treated for the Thrush. They gave him Nysatin (sp?) or whatever those drops are called & told me to apply a drop to my nipples 4 times a day as well. I have been doing that for two days with no relief. My right breast is the worst, almost constantly shooting with pain...well I just went to pump & when I switched over to my right breast blood came out with the milk! Not just like a little pink tint or anything either...like the bottle now has bright red blood & it dripped down me when I pulled the pump off (which was immediate because I got scared). Is this a side effect to the Thrush?? Or a side effect to the medicine?? Or is something very wrong?? Please help this is freaking me out!

 
WannabeMommy87

Asked by WannabeMommy87 at 11:17 PM on Dec. 2, 2009 in Babies (0-12 months)

Level 4 (38 Credits)
This question is closed.
Answers (4)
  • This happened to me. i had mastitis in my breast and a yeast infection in my nipple. I imagine the mastitis was what caused blood to come out since the yeast infection was in the nipple only. Call your doc or lactation consultant first thing in the a.m. and pump and dump the blood until you get things figured out. You may be able to reach a lactation consultant at the hospital this evening if you call. They can look at your breast and call the doc for you, if they think you have mastitis. Good luck.

    momjoy1027

    Answer by momjoy1027 at 11:22 PM on Dec. 2, 2009

  • http://life.familyeducation.com/nursing/postpartum/36050.html?page=4


    Drop down the page until you see "Blood in milk". May or may not fit your situation. Sorry you are in such pain. Hope it gets better soon.

    doodlebopfan

    Answer by doodlebopfan at 11:26 PM on Dec. 2, 2009

  • That's not normal. Call your doctor.
    ShadesofGrey

    Answer by ShadesofGrey at 11:38 PM on Dec. 2, 2009

  • when i got thrush breastfeeding my son..he got the drops and I got an oral medication...so perhaps its the thrush worsening..

    definately call you doctor.
    tntmom1027

    Answer by tntmom1027 at 12:13 AM on Dec. 3, 2009

Next question in Babies (0-12 months)
the breastfeeding police

Next question overall (Pregnancy)
cyst..